MAUDE Adverse Event Report: ORTHOFIX SRL SLOTTED MALLET ADAPTOR

ORTHOFIX SRL SLOTTED MALLET ADAPTOR
Catalog Number 177385
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Event or Problem Description
As per the reporter, they experienced a breakage of the mallet adaptor during the surgical procedure causing a surgical delay of one hour.No patient harm was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual analysis was performed on the returned mallet adaptor (code 177385) and alleged event was confirmed.Additional surface marks were also observed on the distal area of the component.The fractured surface appeared relatively uniform, with no visible evidence of bending and plastic deformation.The macroscopic examination did not reveal signs of significant ductile behavior, and the observed characteristics are consistent with a brittle-type failure mode.The affected adaptor is a multiple-use device manufactured in 2022.According to the device's intended use and the operative instructions described in the operative technique, ah-2001-opt, the adaptor can be used in conjunction with the slotted mallet during the nail insertion phase, ensuring that hammering is applied exclusively on the designated striking interfaces.Applying impact or force to areas of the targeting assembly that are not designed to receive direct loading may lead to damage.

Brand Name
SLOTTED MALLET ADAPTOR
Common Device Name
SLOTTED MALLET ADAPTOR
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key23449231
Report Number9680825-2025-00042
Device Sequence Number15705371
Product Code HSB
UDI-Device Identifier18033509858956
UDI-Public18033509858956
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number177385
Device Lot NumberAL1811
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale